Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 131, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2011, 1:42 PM EDT for 5 counties in Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 1:42 PM EDT (17:42 UTC)
- Expired
- Jun 1, 2011, 2:45 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA
The radar
The State College radar (KCCX), 133 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 10:02 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2843 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
411
WUUS51 KCTP 011742
SVRCTP
PAC041-043-071-075-099-011845-
/O.NEW.KCTP.SV.W.0131.110601T1742Z-110601T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
142 PM EDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTH CENTRAL LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EAST CENTRAL PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 245 PM EDT
* AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR MARYSVILLE...MOVING EAST AT
40 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LINGLESTOWN AND COLONIAL PARK AROUND 150 PM EDT...
SKYLINE VIEW AND HUMMELSTOWN AROUND 155 PM EDT...
HERSHEY AROUND 200 PM EDT...
PALMYRA AND CAMPBELLTOWN AROUND 205 PM EDT...
ANNVILLE AND LAWN AROUND 210 PM EDT...
CLEONA AROUND 215 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 258 AND 280...I-81 BETWEEN
MILE MARKERS 59 AND 83...I-83 BETWEEN MILE MARKERS 42 AND 50...I-283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4017 7624 4024 7694 4025 7698 4030 7704
4035 7706 4039 7704 4041 7629 4031 7614
TIME...MOT...LOC 1742Z 275DEG 33KT 4033 7688
$$
FORECASTER: LAMBERT1 follow-up statement
454
WWUS51 KCTP 011827
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 PM EDT WED JUN 1 2011
PAC041-043-099-011835-
/O.CAN.KCTP.SV.W.0131.000000T0000Z-110601T1845Z/
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
227 PM EDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY...SOUTHERN
DAUPHIN AND NORTHEASTERN CUMBERLAND COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL PENNSYLVANIA.
LAT...LON 4017 7624 4025 7652 4032 7657 4040 7659
4041 7629 4031 7614
TIME...MOT...LOC 1825Z 275DEG 33KT 4029 7636
$$
PAC071-075-011845-
/O.CON.KCTP.SV.W.0131.000000T0000Z-110601T1845Z/
LANCASTER PA-LEBANON PA-
227 PM EDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHERN LEBANON AND NORTH CENTRAL LANCASTER COUNTIES...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ANNVILLE...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEBANON AND SAND HILL AROUND 230 PM EDT...
MYERSTOWN AROUND 235 PM EDT...
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 266
AND 280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4017 7624 4025 7652 4032 7657 4040 7659
4041 7629 4031 7614
TIME...MOT...LOC 1825Z 275DEG 33KT 4029 7636
$$
FORECASTER: GARTNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:12 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 1, 1:12 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 112 PM EDT WED JUN 1 2011 .SYNOPSIS... A COLD FRONT MOVING SOUTHEAST ACROSS CENTRAL PENNSYLVANIA WILL TRIGGER SCATTERED THUNDERSTORMS OVER THE CENTRAL MOUNTAINS AND SUSQUEHANNA VALLEY THIS AFTERNOON. A FEW STORMS MAY BE SEVERE. DRIER...LESS HUMID AIR WILL BE DIRECTED INTO THE STATE FROM NORTHWEST BEHIND THE FRONT. HIGH PRESSURE WILL BUILD IN QUICKLY LATER TODAY AND LAST INTO LATE WEEK. NORMAL OR EVEN BELOW NORMAL TEMPERATURES ARE EXPECTED THURSDAY AND FRIDAY. TEMPERATURES MAY DIP INTO THE 30S THURSDAY NIGHT IN THE NORTH- CENTRAL MOUNTAINS. WARMER AND MORE HUMID AIR SHOULD RETURN FOR THE WEEKEND AS A LARGE UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL UNITED STATES. && .NEAR TERM /THROUGH TONIGHT/... EXPANDED SVR TSTM WATCH #410 SWD TO INCLUDE REMAINDER OF S-CNTRL CNTYS PER COORDINATION WITH SPC. DEEP LAYER SHEAR IS GENERALLY WEAKEN FARTHER SOUTH..BUT INSTABILITY REMAINS EXTREME. LATEST RADAR SHOWS FAST MOVG CELLS DEVELOPING AS FAR SW AS JST VCNTY. ANOTHER LOCAL EXTENSION MAY BE NEED FOR A FEW HOURS TO COVER FRONTAL PASSAGE LATE THIS AFTN IN THE LWR SUSQ VLY. PREVIOUS DISCUSSION BELOW. SVR TSTM THREAT IS EXPECTED TO INCREASE ACRS NRN PA ALONG SFC TROUGH/CLD FNT PUSHING STEADILY EWD THRU NW PA AND WRN NY. STRONG INSTABILITY /ML CAPE VALUES BTWN 2000-3000 J/KG/ AND MODERATE DEEP LAYER SHEAR ON SERN EDGE OF MID-LVL SPEED MAX WILL SUPPORT ADDNL CONVECTIVE DEVELOPMENT. STEEPENING LAPSE RATES...MODERATE TO HIGH INSTABILITY AND SUFFICIENT MID-LVL WNDS SUGGESTS DMG WNDS AS THE PRIMARY THREAT...WITH SOME HAIL ALSO POSSIBLE WITHIN STRONGEST UPDRAFTS. ENVIRONMENTAL DATA INDICATES RATHER HIGH FZG LEVELS AROUND 14-15KFT SO WILL LARGE LARGE 50DBZ CORES WELL ABOVE THE -20 TO LKLY VERIFY LARGE HAIL. A SECOND SVR TSTM WATCH MAY BE NEEDED FOR S-CNTRL PA LATER TODAY. PREVIOUS DISCUSSION BELOW. SHARP SFC COLD FRONT NEAR THE SE SHORE OF LAKE ERIE AT 1145Z. THIS FRONT WILL MOVE RATHER QUICKLY SE ACROSS THE NW AND CENTRAL PART OF THE CWA DURING THE LATE MORNING/EARLY AFTERNOON HOURS... TRIGGERING ONE OR TWO BKN LINES OF TSRA PER THE 09Z HRRR. SOME OF THE STORMS WILL BE STRONG TO SVR...WITH THE MAIN THREAT BEING WESTERLY DONWBURST GUSTS OVER 55 MPH...AND LOCALIZED LARGE HAIL ACROSS THE SE HALF OF THE STATE. STORMS COULD DEVELOP SOME BETTER INDIVIDUAL UPDRAFT STRUCTURE/ROTATION LATE THIS AFTERNOON AS THEY ENCOUNTER INCREASED LLVL SHEAR ALONG AND TO THE EAST OF THE LEE TROUGH OVER THE LOWER SUSQUEHANNA VALLEY. 06Z NAM /WHICH MAY BE A FEW HOURS TOO SLOW WITH THE CFROPA/ SHOWS 0-1KM EHI IN THIS AREA INCREASING TO 2-3 M2/S2 FOR A BRIEF FEW HOUR PERIOD AFTER 21Z. IN CONTRAST...HRRR INDICATES THAT MOST OR ALL OF THE CONVECTION SHOULD CLEAR SE OF A KLNS TO KTHV LINE BY 20Z. THE HIGHEST POPS ARE IN THE ERN COS...ESP THE POCONOS AND SE/LOWER SUSQ. COVERAGE LOOKS SCT AND WILL KEEP MOST POPS 30-50PCT. ERN COS WILL GET A 60 POP. TIMING WILL BE RATHER EARLY IN THE DAY...WITH MOST CONVECTION BEING PRESSED TO THE SOUTH OF THE AREA WELL BEFORE NIGHTFALL. BY 6 PM...THE DEWPOINTS SHOULD BE INTO THE 40S OVER THE NWRN THIRD OF THE AREA. SEVERE WORRIES CONTINUE WITH SUCH LARGE CAPES AND MID LEVEL WINDS OF 45-55KTS. STORMS MAY ORGANIZE INTO CLUSTERS AND HAVE POTENTIAL FOR WIND DAMAGE...BUT LARGE HAIL IS A THREAT AS WELL WITH BIG MID LEVEL CAPES/STEEP LAPSE RATES WHICH LEAD TO FASTER UPDRAFTS IN THE FROZEN AIR. WILL AGAIN MENTION HAIL/GUSTY WINDS FOR NOW IN THE GRIDS FOR THE EAST TODAY. MAY NEED TO CRANK THE WORDING UP TO SEVERE WORDS LATER THIS MORNING. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... ALL CONVECTION SHOULD BE TO THE SOUTH BEFORE 00Z. THE DRY/DENSE AIR DESCENDS OVER THE REGION TONIGHT...DROPPING SFC DEWPOINTS INTO THE 40S ALMOST EVERYWHERE. EXCEPT PERHAPS THE AREAS THAT GOT RAIN DURING THE DAY. WINDS STAY UP...SO DENSE FOG IS NOT A BIG WORRY. INTERESTING WX PROBLEMS THEN ARISE ON THURSDAY AND AGAIN THURSDAY NIGHT. 1028MB HIGH PRESSURE MOVING IN FROM THE NW WILL SCRUB AGAINST THE LOW DROPPING SE OVER NRN NEW ENGLAND ON THURSDAY. THIS WILL RAISE THE WINDS AND MAKE GUSTS WELL OVER 20KTS. THE DRY AIR WILL HELP DIP RH/S BELOW 40 PCT AND FUELS WILL BE DRY DESPITE SPOTTY RAIN TODAY/WED. THIS COULD MAKE FOR RED FLAG CONDITIONS. WILL ALLOW THE DAY SHIFT TO COORDINATE WITH THE FIRE MANAGERS TO ASSESS THE NEED FOR A WATCH OR WARNING FOR THURS. THAT SFC HIGH SETTLES OVERHEAD THURSDAY NIGHT AND DEWPOINTS CONTINUE TO DROP. EVEN THOUGH IT SOUNDS TOUGH TO BELIEVE AFTER DAYS OF 80S AND 90S - AND A RECORD HIGH AT KIPT ON TUES...THE NRN TIER MAY BE LOOKING AT A FROST FRI AM. THESE MIN TEMPS ARE A DROP OF 5-10F FROM PREV FCSTS...QUITE A SIGNIFICANT CHANGE. BUT THE SREF GUID POINTS TO A CLEAR...CHILLY NIGHT WITH LIGHT WINDS AND VERY LOW PWATS. MOS ALSO CATCHING ON...WITH GUID FOR KBFD 31 AND 34 FROM THE MAV AND MET. SINCE THIS IS A 4TH PD THING...WE HAVE PLENTY OF TIME TO REFINE. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SFC HIGH PRESSURE UNDER A REBUILDING UPPER RIDGE FOR FRIDAY WILL BRING A SLIGHTLY COOL AND LESS HUMID DAY. TEMPS AGAIN BEGIN TO CREEP UP OVER THE WEEKEND AS RIDGE AXIS APPROACHES. PSUEDO WARM FRONT SLIDES IN ON SATURDAY...PUSHING TEMPS BACK INTO THE 80S AND AGAIN NUDGING HUMIDITY UP AREA-WIDE...BUT PRECIP CHANCES REMAIN LIMITED TO ISOLATED MAINLY LATE AFTERNOON/EVENING CONVECTION. ANOTHER SHORTWAVE/COOL FRONT AGAIN FLATTENS THE RIDGE SUN/MON...TAKING THE EDGE OFF OF TEMPS A BIT AGAIN...THOUGH THEY WILL STILL RUN SEVERAL DEGREES ABOVE NORMAL. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... SEVERAL MORE HOURS OF FOG...SOME DENSE...BUT AS THE COLD FRONT PUSHES THROUGH THE AREA LATE THIS MORNING AND EARLY THIS AFT... FOG AND HZ WILL BE MIXED OUT. THINK POTENTIAL FOR STORMS IS ON THE DECREASE...BUT STILL HAVE TO WATCH FAR SE. IT WILL BE BREEZY THIS AFT. HIGH PRESSURE WILL RETURN FOR LATER ON THU...LEADING TO MAINLY DRY AND WIDESPREAD VFR CONDITIONS FOR THE REMAINDER OF THE WORK WEEK. WILL HAVE TO WATCH FOR STORMS DROPPING SE INTO THE AREA LATE FRI INTO SAT...AS LARGE RIDGE BUILDS EASTWARD. SO FAR THIS CASE IS MORE NW FLOW ALOFT...INSTEAD OF WESTERLY FLOW...WHICH WAS THE CASE BACK ON SUNDAY NIGHT. OUTLOOK... THU-FRI...VFR. NO SIG WX EXPECTED. SAT-SUN...MAINLY VFR. AN ISOLATED SHOWER COULD OCCUR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/STEINBUGL NEAR TERM...LAMBERT/STEINBUGL SHORT TERM...DANGELO LONG TERM...DANGELO/RXR AVIATION...CERU/MARTIN/KOZAR
Hazardous weather outlook, Jun 1, 1:05 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 105 PM EDT WED JUN 1 2011 PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056-058- 021715- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL- 105 PM EDT WED JUN 1 2011 ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-037-021715- WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 105 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES ON THURSDAY NIGHT WILL DROP INTO THE 30S...WHICH COULD LEAD TO A FROST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057-059-063>066-021715- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 105 PM EDT WED JUN 1 2011 ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON. PRECAUTIONS SHOULD BE TAKEN TO AVOID HEAT RELATED STRESS AND EFFECTS OF POOR AIR QUALITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 1, 8:55 AM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
855 AM EDT WED JUN 1 2011
PAZ004>006-011415-
MCKEAN PA-POTTER PA-WARREN PA-
855 AM EDT WED JUN 1 2011
...A LINE OF GUSTY SHOWERS AND A FEW EMBEDDED STRONG THUNDERSTORMS
WILL AFFECT MCKEAN...NORTHWESTERN POTTER AND SOUTHEASTERN WARREN
COUNTIES THROUGH 1015 AM...
AT 844 AM EDT...A LINE OF HEAVY SHOWERS AND A FEW THUNDERSTORMS WAS
LOCATED FROM 9 MILES WEST OF BRADFORD TO YOUNGSVILLE TO
HYDETOWN...MOVING EAST AT 35 MPH. THIS LINE OF SHOWERS AND
THUNDERSTORMS WILL GRADUALLY INTENSIFY OVER THE NEXT HOUR.
WESTERLY WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE HEAVY SHOWERS AND SCATTERED THUNDERSTORMS. THESE STORMS WILL
BE NEAR TIDIOUTE AROUND 900 AM...CLARENDON AROUND 915 AM...LUDLOW
AROUND 930 AM...SHINGLEHOUSE AROUND 945 AM...GENESEE AROUND 1000 AM
AND CROSBY AROUND 1015 AM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE
ROAD 446...STATE ROAD 449.
LAT...LON 4163 7866 4162 7960 4164 7961 4174 7962
4200 7882 4200 7764
FORECASTER: LAMBERTSpecial weather statement, Jun 1, 11:17 AM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1117 AM EDT WED JUN 1 2011 PAZ006-011545- POTTER PA- 1117 AM EDT WED JUN 1 2011 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POTTER COUNTY... AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF POTTER COUNTY AT 1113 AM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 40 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL MOVE EAST ACROSS CENTRAL POTTER COUNTY...IMPACTING AREAS NEAR AND ALONG ROUTE 6. LAT...LON 4186 7761 4160 7760 4168 7819 4173 7820 FORECASTER: GARTNER
Special weather statement, Jun 1, 12:16 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1216 PM EDT WED JUN 1 2011
PAZ053-011645-
COLUMBIA PA-
1216 PM EDT WED JUN 1 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIA COUNTY
THROUGH 1245 PM EDT...
AT 1211 PM EDT...A STRONG THUNDERSTORM WAS NEAR STILLWATER...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR CAMBRA AROUND 1220 PM...AND PASS A
FEW MILES TO THE NORTH OF BERWICK BETWEEN 1225 PM AND 1245 PM.
THIS WILL IMPACT ROUTE 11.
LAT...LON 4104 7622 4107 7645 4112 7650 4117 7648
4122 7632 4114 7628 4114 7623 4114 7622
FORECASTER: LAMBERTSpecial weather statement, Jun 1, 12:59 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1259 PM EDT WED JUN 1 2011
PAZ026>028-049-050-056-011730-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-UNION PA-
1259 PM EDT WED JUN 1 2011
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL
HUNTINGDON...JUNIATA...MIFFLIN...NORTHERN PERRY...SOUTHWESTERN
SNYDER AND SOUTHWESTERN UNION COUNTIES...
AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM NEAR ALLENSVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
STORMS WILL BE NEAR STRODES MILLS AROUND 110 PM...MCALISTERVILLE
AROUND 120 PM AND BEAVER SPRINGS AROUND 130 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 322...ROUTE 322/22...ROUTE 522.
LAT...LON 4053 7796 4084 7740 4085 7736 4089 7731
4091 7727 4045 7709 4041 7793
FORECASTER: GARTNERSpecial weather statement, Jun 1, 1:18 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
118 PM EDT WED JUN 1 2011
PAZ024>026-034-011815-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-
118 PM EDT WED JUN 1 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...CENTRAL
HUNTINGDON...NORTH CENTRAL BEDFORD AND SOUTHERN CAMBRIA COUNTIES
THROUGH 215 PM EDT...
AT 114 PM EDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS LOCATED
FROM ALTOONA TO SOUTH FORK TO NEW FLORENCE...MOVING EAST SOUTHEAST
AT 25 MPH.
WIND GUSTS TO 45 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. THESE STORMS WILL BE NEAR CANOE CREEK STATE PARK
AROUND 130 PM...SIDMAN AROUND 140 PM...DUNLO AROUND 150 PM...ROARING
SPRING AROUND 200 PM...TROUGH CREEK STATE PARK AROUND 210 PM AND
MAPLETON AROUND 220 PM.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 14 AND 38.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 220...STATE ROAD 56.
LAT...LON 4041 7898 4042 7889 4046 7875 4055 7865
4058 7842 4045 7787 4041 7791 4039 7791
4026 7827 4022 7863 4024 7866 4024 7871
4032 7903
FORECASTER: LAMBERTSpecial weather statement, Jun 1, 1:33 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
133 PM EDT WED JUN 1 2011
PAZ056-057-059-063-011815-
CUMBERLAND PA-DAUPHIN PA-LEBANON PA-PERRY PA-
133 PM EDT WED JUN 1 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND...SOUTHERN DAUPHIN AND SOUTHWESTERN LEBANON
COUNTIES THROUGH 215 PM EDT...
AT 130 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARYSVILLE...MOVING
EAST SOUTHEAST AT 40 MPH.
WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. THIS STORM WILL BE NEAR ROCKVILLE AROUND 140
PM...COLONIAL PARK AROUND 150 PM...PALMYRA AROUND 200 PM...ANNVILLE
AROUND 210 PM AND LEBANON AROUND 220 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 255 AND 263...I-81 BETWEEN
MILE MARKERS 57 AND 82...I-83 BETWEEN MILE MARKERS 42 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
22...ROUTE 322...ROUTE 322/22...ROUTE 422.
LAT...LON 4022 7649 4020 7656 4027 7704 4030 7705
4034 7709 4040 7701 4039 7639
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:55 AM EDT | Special Weather Statement | CTP | McKean, Warren | 80 min |
| Jun 1, 9:17 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Warren | 73 min |
| Jun 1, 10:23 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 52 min |
| Jun 1, 11:17 AM EDT | Special Weather Statement | CTP | Potter | 28 min |
| Jun 1, 11:48 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan | 57 min |
| Jun 1, 12:16 PM EDT | Special Weather Statement | CTP | Columbia | 29 min |
| Jun 1, 12:59 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 31 min |
| Jun 1, 1:18 PM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 57 min |
| Jun 1, 1:33 PM EDT | Special Weather Statement | CTP | Lebanon | 42 min |
| Jun 1, 1:56 PM EDT | Special Weather Statement | CTP | Fulton | 34 min |
| Jun 1, 2:01 PM EDT | Special Weather Statement | CTP | Columbia | 29 min |
| Jun 1, 2:12 PM EDT | Special Weather Statement | CTP | Lebanon | 48 min |
| Jun 1, 2:21 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 54 min |
| Jun 1, 2:31 PM EDT | Special Weather Statement | CTP | Schuylkill | 44 min |
| Jun 1, 2:32 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin, Fulton | 32 min |
| Jun 1, 2:44 PM EDT | Special Weather Statement | CTP | Lebanon | 46 min |
| Jun 1, 2:58 PM EDT | Special Weather Statement | CTP | Adams, York | 32 min |
| Jun 1, 3:30 PM EDT | Special Weather Statement | CTP | Adams, Lancaster, York | 45 min |
| Jun 1, 3:41 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 34 min |
| Jun 1, 4:16 PM EDT | Special Weather Statement | CTP | York | 29 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.